Hail, Suwannee
- When
- June 7, 12:00 AM EST
- Where
- Suwannee County, 0.91 mi SW of Live Oak
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.290, -82.990
Lingering instability from an upper level short wave trough and instability continued severe storms overnight over portions of NE Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Lingering instability from an upper level short wave trough and instability continued severe storms overnight over portions of NE Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 8:55 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 955 PM EDT FRI JUN 6 2014 .UPDATE...CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT PARTS OF NORTHEAST FL AND SOUTHEAST GA AIDED BY LINGERING INSTABILITY FROM DIURNAL HEATING AND UPPER LEVEL DISTURBANCES. MEAN MOTION OF THE THE SHOWERS AND STORMS WILL BE SE TO S NEAR 10-15 MPH AND CONTINUE TO PRODUCE OCCASIONAL STRONG TO POSSIBLY SEVERE WIND GUSTS AND PERHAPS SOME SMALL HAIL. BRIEF LOCALLY HEAVY RAINFALL WILL ALSO OCCUR. LATEST MESOANALYSIS SHOWS SBCAPE VALUES ARE STILL IN THE 2000-3000 J/KG RANGE AND DOWNDRAFT CAPE ALSO ELEVATED AROUND 1000J. THUS THE THREAT OF SEVERE WEATHER IS NOT OVER AND SPC CONTINUES TO SHOW A PORTION OF THE FORECAST AREA IN A SLIGHT RISK FROM AROUND INTERSTATE 10 NORTHWARD. ANTICIPATE GENERALLY WEAKER STORM ACTIVITY AROUND MIDNIGHT TO 2 AM TIME FRAME. MAY UPDATE FCST TO CONTINUE TO SHOW SCT SHOWERS AND STORMS AFTER 2 AM AS ANOTHER SHORTWAVE DROPS IN OVER ERN AL AND GA LATE TONIGHT AND EARLY SATURDAY MORNING. && .AVIATION... PREVAILING VFR IS EXPECTED OUTSIDE OF TSRA...WHICH ALLOW CONDITIONS TO DETERIORATE TO IFR. VCTS CONTINUES PAST MIDNIGHT BUT HAVE KEPT TEMPO ONLY AT JAX SINCE STORMS ARE WITHIN 5 MILES OF THE AIRPORT. STORMS WILL WIND DOWN BETWEEN 04Z AND 06Z. && .MARINE... NO HEADLINES ARE EXPECTED. WINDS AND SEAS WILL BE HIGHER NEAR STORMS AND SPECIAL MARINE WARNINGS HAVE BEEN ISSUED THIS EVENING. EXPECT PREVAILING SW WINDS AFTER MIDNIGHT WITH HIGH PRESSURE SOUTH OF THE WATERS AND A FRONTAL BOUNDARY STALLED JUST TO THE NORTH. RIP CURRENTS: LOW RISK IS EXPECTED ON SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 92 71 92 / 60 60 60 50 SSI 73 89 75 86 / 70 50 50 30 JAX 72 91 70 90 / 80 60 60 50 SGJ 73 88 73 87 / 50 50 50 40 GNV 71 90 70 91 / 30 50 50 50 OCF 70 91 70 91 / 10 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ARS/MKT/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1034 PM EDT FRI JUN 6 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-070930- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING- ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE-WAYNE- 1034 PM EDT FRI JUN 6 2014 ...SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH PORTIONS OF THE FORECAST AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH LATE THIS EVENING AND OVERNIGHT MAINLY OVER LOCATIONS FROM INTERSTATE 10 NORTH. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER NORTH PORTIONS OF THE FORECAST AREA WITH STRONG WINDS AND HAIL POSSIBLE. VERY HEAVY DOWNPOURS WILL ACCOMPANY THE STRONGEST STORMS. STORM MOTION WILL BE EAST TO SOUTHEAST AROUND 15 MPH. STORM INTENSITY IS ANTICIPATED TO WEAKEN AFTER 2 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUEST BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR YOUR EMERGENCY MANAGEMENT OFFICIALS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 PM EDT FRI JUN 6 2014
FLZ020-GAZ162-070430-
ECHOLS-HAMILTON-
1151 PM EDT FRI JUN 6 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ECHOLS AND
HAMILTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 1230 AM EDT...
AT 1151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF STATENVILLE...
MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS AROUND STATENVILLE AND JASPER THROUGH 1230 AM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3075 8300 3062 8266 3060 8267 3060 8270
3056 8273 3054 8271 3053 8273 3051 8273
3037 8282 3064 8314
TIME...MOT...LOC 0351Z 312DEG 16KT 3067 8300
SHASHYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 AM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG ARGYLE 31.07N 82.65W
06/06/2014 CLINCH GA 911 CALL CENTER
TREES BLOWN DOWN.
&&
LSTRUBLESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1228 AM EDT SAT JUN 7 2014
FLZ023>025-032-GAZ164-070515-
BAKER-CHARLTON-CLAY-DUVAL-NASSAU-
1228 AM EDT SAT JUN 7 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON...
CLAY...BAKER...DUVAL AND NASSAU COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 115 AM EDT...
AT 1228 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF ST. GEORGE TO 3 MILES SOUTHWEST OF GLEN SAINT MARY...
MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND SANDERSON...GLEN SAINT MARY...MACCLENNY...ST. GEORGE...
MAXVILLE...BALDWIN...BRYCEVILLE...CISCO GARDENS...WHITEHOUSE AIR
FIELD AND OAKLEAF PLANTATION THROUGH 115 AM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3009 8181 3020 8236 3057 8223 3057 8222
3068 8218 3059 8171
TIME...MOT...LOC 0428Z 282DEG 17KT 3057 8211 3025 8218
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1232 AM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM HAIL LIVE OAK 30.29N 82.99W
06/07/2014 E0.25 INCH SUWANNEE FL PUBLIC
PEA SIZE HAIL AND GUSTY WINDS WERE REPORTED.
&&
ASHASHYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1242 AM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG 8 ENE SUWANNEE SPRINGS 30.42N 82.81W
06/07/2014 HAMILTON FL 911 CALL CENTER
TREE WAS REPORTED DOWN NEAR U.S. HIGHWAY 41 NEAR GENOA.
&&
ASHASHYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1252 AM EDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG 4 ESE SUWANNEE RIVER ST 30.38N 83.11W
06/07/2014 SUWANNEE FL 911 CALL CENTER
TREE FELL ACROSS ROAD AND CAR STRUCK TREE INJURYING THE
DRIVER. TIME ESTIMATED FROM RADAR.
1230 AM TSTM WND DMG LIVE OAK 30.29N 82.99W
06/07/2014 SUWANNEE FL 911 CALL CENTER
A TREE FELL ON A HOUSE IN THE LIVE OAK CITY LIMITS.
&&
ASHASHYThe Moody AFB radar (KVAX), 67 km away, was scanning. The volume nearest the first event began at 05:01 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were blown down in Lake City. The time of damage was based on radar.
Trees were blown down near Highway 778. The time of the event was based on radar imagery.
A large tree fell down and crushed six cars in the Chili's parking lot on SW 36th Avenue. The cost of damage was estimated at $20,000/car for inclusion of the event in StormData.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522479, 522480, 522481, 522482.